MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1210 SYNCHRONY ST
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
On (b)(6) 2023 during rough play the user got hit on the right ear with his sister's elbow.Afterwards he could no longer hear.
 
Additional Manufacturer Narrative
Conclusion: overload fractures in the active electrode which are consistent with an external mechanical impact were determined to be the root cause of device failure.The active electrode also showed some additional damage to the electrode wires, as being caused by minute device mobility.An accident or impact might have weakened the fixation of the implant, consequently leading to electrode mobility.The problems given in the recipient report appear to match the damage found.This is a final report.
 
Event or Problem Description
The user's hearing performance with the device is affected after a head trauma occurred.The user was re-implanted.
 
Additional Manufacturer Narrative
Additional information: based on the received information, a damage to the active electrode due to reported mechanical impact appears very likely.However, to determine an exact root cause device investigation would be necessary.The concerned device was explanted but has not been received for investigation yet.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: based on the received information, a damage to the active electrode due to reported mechanical impact appears very likely.However, to determine an exact root cause device investigation would be necessary.Re-implantation is considered but no date has been scheduled yet.
 
Event or Problem Description
Reportedly the user got hit on the head.After that the hearing performance was affected.The user is unilaterally implanted and used to benefit from the device.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key17786842
Report Number9710014-2023-00830
Device Sequence Number6454555
Product Code MCM
UDI-Device Identifier09008737331832
UDI-Public(01)09008737331832
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/05/2021
Device Model NumberMI1210 SYNCHRONY ST
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer09/19/2023
09/19/2023
09/19/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/03/2023
11/07/2023
12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexMale